Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Continuous bleeding since Mirena insertion with sharp pain below belly button, tender and painful ribs. Should I get rid of it?

I had the Mirena IUD inserted 4 weeks ago. Since then, I have not stopped bleeding. I have a sharp downward shooting pain that starts right below my belly button. I also have lower back pain , both medial and lateral of my spine . The pain appears to be worse on the left side however. In addition, the ribs on my left side are tender and painful to touch. My OB/GYN suggested the IUD b/c I have been on Nuvaring for 5 years and had debilitating migraines for the past 3 years. Since the Mirena, the headache has switched from the right side of my head to the left. Is it time to consider removing the IUD?
Asked On : Sat, 1 Dec 2012
Answers:  2 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Jan 2016
Hallow Dear,

You seem to have shifted from one agony into another.

After Mirena, continuous bleeding for 4 weeks with the pain in abdomen is suggestive of:

1. Infection
2. The uterus is not tolerating it and is trying to push it out
3. Partial perforation: This should not cause such a bleeding. If it is perforating, it has to be out of your uterus. X-ray/Ultrasonography will diagnose this complication.

What is your obstetric history? Did you have any previous pregnancies? The women who never had any previous pregnancies are more likely to be intolerant the intrauterine devises, though it is not a rule. If your uterus cannot tolerate it, better get it removed.

Even if there is infection causing pain and bleeding, better remove the device and be under antibiotics.

Please report to your Gynaecologist who will examine you clinically and take the decision.

Please do not ignore this problem.
Answered: Fri, 24 Jul 2015
I find this answer helpful
Dentist Dr. Viraj Ravin Shah's  Response

I can understand your concern. Little pain and bleeding between two cycles are usually onserved after Mirena insertion for 3 to 6 months and they decrease in intensity or disapear after that.

However, the symptoms you are describing are severe and debilitating. Bleeding cycle of four weeks is too long to consider normal. In addition, you have had bad experience with IUD previously. So I would advise you to visit your gynecologist and get IUD removed. Probably this method of contraception does not suit you and you should switch to pills or condoms.

I hope this information helps. Thank you for choosing HealthcareMagic. Let us know if you have any further queries.

Dr. Viraj Shah
Answered: Wed, 20 Apr 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor